West Virginia, 2025

Hail and Damaging Winds in West Virginia, March 16, 2025

March 16, 2025 · NWS PBZ · 43 events in 6 counties and zones

A strongly forced band of convection developed over West Virginia during the morning of March 16th ahead of an approaching front, and quickly lifted north-northeastward into Pennsylvania through the early afternoon. Despite relatively modest instability, very strong deep layer shear, along with largely unidirectional southerly flow and elongated hodographs, supported the continuation of…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$283,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A strongly forced band of convection developed over West Virginia during the morning of March 16th ahead of an approaching front, and quickly lifted north-northeastward into Pennsylvania through the early afternoon. Despite relatively modest instability, very strong deep layer shear, along with largely unidirectional southerly flow and elongated hodographs, supported the continuation of significant severe storms. Large impact was felt from straight-line wind, with gusts in the 60 to 70 MPH range, locally higher, causing widespread damage to trees, power lines, and structures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 16, 10:03 AM EST, 32 minutes earlier.

Area forecast discussion, Mar 16, 10:03 AM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1103 AM EDT Sun Mar 16 2025

.SYNOPSIS...
Showers and thunderstorms are expected today as a strong cold
front crosses the region. Some storms could be severe. A few
snow showers are possible early Monday before high pressure
returns dry and warmer weather to the region through mid week.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Strong cold front crosses today
- Showers and thunderstorms expected
- Severe storms possible, with damaging wind and isolated
  tornadoes
- Gusty wind outside of thunderstorms
-------------------------------------------------------------------

A cold front currently crossing through central Ohio will cross
the region, with convection developing ahead of the front late
this morning and into the afternoon. Strong speed and
directional shear with a low level jet max of 50-70kt at 850mb
is progged, as well as CAPE values between 500 and 750j/kg.
Latest CAMs hint towards storms in a line or broken line, and
given the current synoptic situation and several hours of
plentiful solar insolation to bolster sfc instability, the
threat of damaging wind and possible QLCS tornadoes has
increased. After coordination with SPC, a Tornado Watch has
been issued, and is valid until 4PM this afternoon.

Wind gusts to 40mph are also possible outside of any storms
with mixing and a tight surface pressure gradient during the
day.

The low's surface cold front is progged to cross the region by
mid to late afternoon. Additional showers and storms are likely
with the front, though instability and shear is progged to be
less than with the earlier activity.
&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
KEY MESSAGES:

- Rain changes to snow before ending Monday
- Dry and warmer Tuesday
-------------------------------------------------------------------

Rain is expected to change to snow overnight into early Monday
in cold advection after FROPA, and as the upper trough axis
crosses the region. No accumulation is expected for most of the
area, though an inch or less is possible across the higher
terrain areas. Wind should also diminish tonight as the surface
pressure gradient begins to lessen.

Dry weather and a clearing trend is then expected Monday
afternoon through Tuesday night as high pressure builds across
the region. After a brief cool down on Monday, temperatures
should return to 10 to 15 degrees above average by Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
KEY MESSAGES:

- Dry Wednesday
- Rain chances return Wednesday night through Thursday night
- Warm Thursday, then cooler through the weekend
-------------------------------------------------------------------

Model ensembles indicate an amplified pattern to start mid week.
Ridging, ahead of a central CONUS trough, will maintain dry
weather on Wednesday. This trough, and its associated surface
low, will advance eastward Wednesday night through Thursday,
crossing the region region Thursday night. Increasing rain
chances are expected with its approach and passage. The rain
could mix with or change to snow late Thursday and Thursday
night in cold advection behind the low.

The flow is progged to become less amplified by late week.
Weaker, fast moving disturbances are expected to be embedded in
this flow. Dry weather is expected to return Friday under high
pressure, though another fast moving trough/surface low is
progged for Saturday, returning showers to the region.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A deep upper level low will create scattered lighter rain
showers in between two surface boundaries that will be the main
focus of impact through the afternoon. The first, currently in
eastern OH as of 12z, may develop a line of notably gusty winds
between 30-40kts but may intensify through 15z as it lifts NE
and increase lightning production. A second boundary will
develop shortly after that along a S to SW wind shift between
16z-21z, and again will pose the risk for lightning, wind gust
between 35-45kt (and locally higher), and small hail. Confidence
is fairly low on the exact timing for potential terminal impacts
given varied model guidance projections and current struggles in
capturing near-term environment.

The expectation is for a cold front to cross between 22z-04z
tonight that will see wind subside (but remain breezy) and bring
areawide MVFR with localized IFR cigs. Remnant influence of the
upper low and the onset of cold advection may regenerate iso/sct
showers that transition to snow and favor northwest PA. At this
time, accumulations are expected to be minimal given meager
moisture/temperature profiles.

Outlook...
Precipitation will taper off Monday morning while subsidence and
dry advection slowly erode area MVFR stratocu; there is high
confidence in VFR returning to sites by 18z (only 10-25%
probability of MVFR cigs lingering).

There is high confidence in VFR under the influence of high
pressure until the next low pressure system crosses the region
late Wednesday into Thursday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory until 2 PM EDT this afternoon for WVZ514.

&&

SYNOPSIS...88
NEAR TERM...88
SHORT TERM...WM
LONG TERM...WM
AVIATION...Frazier
Hazardous weather outlook, Mar 16, 9:34 AM EST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1034 AM EDT Sun Mar 16 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>513-171445-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
1034 AM EDT Sun Mar 16 2025

...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ514-171445-
Eastern Tucker-
1034 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Mar 16, 5:36 AM EST, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
636 AM EDT Sun Mar 16 2025

OHZ039-048-057-058-068-161115-
Muskingum OH-Noble OH-Tuscarawas OH-Coshocton OH-Guernsey OH-
636 AM EDT Sun Mar 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN MUSKINGUM...
NORTHWESTERN NOBLE...SOUTHEASTERN COSHOCTON...GUERNSEY AND
SOUTHWESTERN TUSCARAWAS COUNTIES UNTIL 715 AM EDT...

At 636 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Coshocton to 14 miles southeast of
South Zanesville, or extending from near Coshocton to 16 miles
southeast of Zanesville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Coshocton, Cambridge, Newcomerstown, New Concord, Byesville, West
  Lafayette, Gnadenhutten, Philo, Port Washington, Pleasant Grove,
  Pleasant City, Cumberland, Conesville, Lore City, Old Washington,
  Plainfield, Norwich, Otsego, Bridgeville and Chandlersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4016 8197 4020 8197 4043 8145 4026 8141
      3988 8148 3976 8176 3977 8193
TIME...MOT...LOC 1036Z 216DEG 45KT 4021 8189 3996 8183 3974 8188

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MLB
Special weather statement, Mar 16, 6:01 AM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
701 AM EDT Sun Mar 16 2025

OHZ039-040-049-058-161145-
Carroll OH-Tuscarawas OH-Harrison OH-Guernsey OH-
701 AM EDT Sun Mar 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL HARRISON...
CARROLL...NORTHEASTERN GUERNSEY AND TUSCARAWAS COUNTIES UNTIL 745 AM
EDT...

At 701 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 14 miles northwest of Strasburg to 5
miles northeast of Cambridge, or extending from 19 miles northwest
of Dover to 5 miles northeast of Cambridge, moving northeast at 60
mph.

HAZARD...Wind gusts up to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  New Philadelphia, Dover, Uhrichsville, Carrollton, Freeport,
  Newcomerstown, Dennison, Strasburg, Sugarcreek, Gnadenhutten,
  Antrim, Malvern, Tuscarawas, Bolivar, Baltic, Scio, Midvale,
  Mineral City, Jewett and Port Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4063 8166 4063 8167 4065 8147 4067 8146
      4066 8144 4065 8145 4065 8124 4072 8124
      4073 8115 4046 8094 4042 8094 4042 8092
      4039 8091 4005 8148 4025 8162 4037 8162
      4037 8170 4038 8171 4044 8171 4044 8167
TIME...MOT...LOC 1101Z 212DEG 52KT 4075 8171 4028 8152 4008 8152

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

MLB

The radar

The Pittsburgh radar (KPBZ), 96 km away, was scanning. The volume nearest the first event began at 15:32 UTC.

Open the radar archive at this moment

Event by event

42 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Wetzel

When
March 16, 10:35 AM EST
Where
Wetzel County, 1.5 mi SSE of Littleton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
39.700, -80.508

Power lines were reported down, blocking the road.

Thunderstorm Wind, Marshall

When
March 16, 10:47 AM EST
Where
Marshall County, Cameron
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.830, -80.570

Downed trees were reported in the area.

Thunderstorm Wind, Marshall

When
March 16, 10:53 AM EST
Where
Marshall County, 0.87 mi NW of Mc Keefrey
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.890, -80.790

A downed tree was reported on Washington Lands Road.

Thunderstorm Wind, Marshall

When
March 16, 10:57 AM EST
Where
Marshall County, 0.53 mi W of Moundsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.920, -80.740

A tree was blown down on to the awning of a home.

Thunderstorm Wind, Wetzel

When
March 16, 10:59 AM EST
Where
Wetzel County, 0.53 mi E of Smithfield
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.500, -80.560

Downed trees and power lines were reported in the area of Smithfield.

Thunderstorm Wind, Wetzel

When
March 16, 11:03 AM EST
Where
Wetzel County, 0.87 mi SE of Princetown
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.510, -80.510

Trees were reported to be blown down in the area of Smithfield.

Thunderstorm Wind, Marion

When
March 16, 11:09 AM EST
Where
Marion County, 0.87 mi SW of Joetown
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
39.460, -80.410

Trees and power lines were downed in the area.

Thunderstorm Wind, Marion

When
March 16, 11:17 AM EST
Where
Marion County, 0.87 mi SW of Farmington
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
39.510, -80.260

Trees and live power lines were reported to be down across the road.

Thunderstorm Wind, Marion

When
March 16, 11:20 AM EST
Where
Marion County, 0.87 mi NW of Consol No 9
Measured
60 kt (69 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.540, -80.260

Numerous trees and wires were reported down in the area.

Thunderstorm Wind, Monongalia

When
March 16, 11:20 AM EST
Where
Monongalia County, 0.87 mi SE of Daybrook
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.660, -80.210

A tree was reported to have fallen on a house.

Thunderstorm Wind, Marion

When
March 16, 11:25 AM EST
Where
Marion County, 0.53 mi W of Kingmont
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.450, -80.190

Near Kingmont, trees and large branches were reported to be down.

Thunderstorm Wind, Marion

When
March 16, 11:25 AM EST
Where
Marion County, 1.6 mi E of Forksburg
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.480, -80.000

Hickory trees were reported to have fallen on a home.

Thunderstorm Wind, Monongalia

When
March 16, 11:25 AM EST
Where
Monongalia County, Cassville
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.670, -80.070

Trees were reported to be down in town.

Thunderstorm Wind, Monongalia

When
March 16, 11:27 AM EST
Where
Monongalia County, 0.53 mi E of Price
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.700, -80.120

Trees were reported down near Route 7.

Thunderstorm Wind, Marion

When
March 16, 11:28 AM EST
Where
Marion County, 1.39 mi N of Powell
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
39.420, -80.128

Trees were down on Levels Road, blocking it.

Thunderstorm Wind, Marion

When
March 16, 11:28 AM EST
Where
Marion County, Gaston Jct
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.470, -80.150

There was a report of substantial roof damage and a partial building collapse.

Thunderstorm Wind, Marion

When
March 16, 11:30 AM EST
Where
Marion County, 0.53 mi W of Hillview
Measured
60 kt (69 mph) estimated gust
Reported by
State Official
Coordinates
39.430, -80.190

Trees were reported down in the area.

Thunderstorm Wind, Marion

When
March 16, 11:30 AM EST
Where
Marion County, 0.87 mi SW of Meadowdale
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.490, -80.090

A tree was reported down on a house.

Thunderstorm Wind, Marion

When
March 16, 11:30 AM EST
Where
Marion County, 0.53 mi W of Meadowdale
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
39.500, -80.090

In the area, multiple trees were reported to be down, along with fence and siding damage. A lot of airborne debris was also seen.

Thunderstorm Wind, Monongalia

When
March 16, 11:30 AM EST
Where
Monongalia County, 1.48 mi NNE of Hagans
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.640, -80.120

Trees were reported to be down south of Core.

Thunderstorm Wind, Marion

When
March 16, 11:33 AM EST
Where
Marion County, 0.69 mi S of Forksburg
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.470, -80.030

A tree and power lines were reported down.

Thunderstorm Wind, Monongalia

When
March 16, 11:35 AM EST
Where
Monongalia County, 0.87 mi NE of Maidsville
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.690, -79.970

A tree was reported to have fallen on to a house.

Hail, Monongalia

When
March 16, 11:38 AM EST
Where
Monongalia County, 0.53 mi E of Flaggy Meadow
Measured
0.75 in hail
Reported by
Public
Coordinates
39.570, -80.020

Thunderstorm Wind, Monongalia

When
March 16, 11:40 AM EST
Where
Monongalia County, 0.67 mi NNW of Granville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.659, -79.984

A large tree was reported down at the intersection of Stafford Street and Herman Avenue.

Thunderstorm Wind, Monongalia

When
March 16, 11:42 AM EST
Where
Monongalia County, 0.87 mi SE of Little Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.540, -79.990

A tree was reported down on power lines, causing the lines to spark.

Thunderstorm Wind, Monongalia

When
March 16, 11:45 AM EST
Where
Monongalia County, 1.6 mi E of Smithtown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.530, -80.020

Power lines were reported down in the area.

Thunderstorm Wind, Monongalia

When
March 16, 11:45 AM EST
Where
Monongalia County, 0.87 mi SE of Little Falls
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.540, -79.990

Trees were reported down in the area.

Thunderstorm Wind, Preston

When
March 16, 11:45 AM EST
Where
Preston County, 1.48 mi SSE of Reedsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.480, -79.790

A tree was blown down, blocking one lane of a road.

Thunderstorm Wind, Preston

When
March 16, 11:45 AM EST
Where
Preston County, 0.69 mi N of Reedsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.510, -79.800

Large branches were reported down on Route 92.

Thunderstorm Wind, Preston

When
March 16, 11:45 AM EST
Where
Preston County, 1.27 mi ESE of Masontown
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.540, -79.780

A tree and power lines were reported to be downed onto a road.

Thunderstorm Wind, Preston

When
March 16, 11:47 AM EST
Where
Preston County, 1.47 mi S of Jenkinsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.559, -79.753

Two trees were reported down near the intersection of Nuce Road and Sunny Hill Road.

Thunderstorm Wind, Monongalia

When
March 16, 11:49 AM EST
Where
Monongalia County, 0.87 mi SW of Morgantown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.610, -79.960

Trees were reported down in the area.

Thunderstorm Wind, Preston

When
March 16, 11:51 AM EST
Where
Preston County, 2.24 mi WNW of Bruceton Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.660, -79.670

A tree was reported down, blocking a road.

Thunderstorm Wind, Preston

When
March 16, 11:53 AM EST
Where
Preston County, 1.29 mi E of Arthurdale Titus Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.501, -79.826

A tree was reported down on a power line, blocking the road at 235 F Road in Arthurdale.

Thunderstorm Wind, Preston

When
March 16, 11:53 AM EST
Where
Preston County, 1.28 mi ENE of Bretz
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.535, -79.777

A tree was down in the road along with power lines at the intersection of Long Hollow Road and Pebble Rock Lane.

Thunderstorm Wind, Preston

When
March 16, 11:53 AM EST
Where
Preston County, 0.88 mi NNE of Sugar Vly
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
39.632, -79.645

A tree and wires were reported down along North Preston Highway.

Thunderstorm Wind, Preston

When
March 16, 11:58 AM EST
Where
Preston County, 1.48 mi SSW of Valley Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.560, -79.640

A tree was reported to be downed in the area of Albright Road.

Thunderstorm Wind, Monongalia

When
March 16, 12:02 PM EST
Where
Monongalia County, 0.69 mi S of Fieldcrest
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
39.640, -79.930

Trees were reported down in the area.

Thunderstorm Wind, Monongalia

When
March 16, 12:05 PM EST
Where
Monongalia County, 0.87 mi SW of Van Voorhis
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
39.670, -79.960

An operator reported a snapped power pole on Van Voorhis Road, with a resulting power outage north of the Ruby Memorial Hospital.

Thunderstorm Wind, Preston

When
March 16, 12:30 PM EST
Where
Preston County, 0.69 mi N of Silver Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.260, -79.500

A tree and telephone lines were down on Route 24.

Thunderstorm Wind, Tucker

When
March 16, 12:35 PM EST
Where
Tucker County, 1.27 mi ENE of Lead Mine
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.190, -79.560

A large tree was reported down in the area of Route 9.

Thunderstorm Wind, Tucker

When
March 16, 1:05 PM EST
Where
Tucker County, 0.69 mi N of Gladwin
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.010, -79.550

Downed trees were reported on County Route 45.

Thunderstorm Wind, Tucker

When
March 16, 1:05 PM EST
Where
Tucker County, 1.28 mi WNW of Cortland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Department of Highways
Coordinates
39.080, -79.450

Trees were reported down in the area of Route 32.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247629, 1247630, 1247795, 1247796, 1247846, 1247851, 1247853, 1247855, 1247880, 1247881, 1247883, 1247884, 1247885, 1247886, 1247887, 1249335, 1249336, 1249337, 1249338, 1249339, 1249340, 1249341, 1247628, 1249342, 1249343, 1249344, 1249345, 1249346, 1249347, 1249356, 1249358, 1249361, 1249365, 1249368, 1249369, 1249370, 1249371, 1249372, 1249374, 1249375, and more.